Jump to content
Important Survey - Please Participate ×

Seizure med to help with taper then what?


[Fr...]

Recommended Posts

If I'm put on Nurontin or Depekote to help with my Taper from Klonopin, Will I then be stuck trying to wean off these (a seizure medication)? And will that even be possible???! I do not want to be put on anymore drugs that would cause me to taper/wean off of.

 

Link to comment
Share on other sites

I'm taking 400mg of lamotrigine a day. It is suppose to be , not too bad , getting off if done slowly. You cant just stop taking them though all of the sudden.

 

I'm not sure if its helping. But i guess it could be worse if not taking it.  I haven't been taking it my entire taper. I think about the past six months. Started the taper last January.

 

Hope this helps and best of luck.

 

M

 

 

Link to comment
Share on other sites

Hi mymissingmoon,

I guess I should add to my signature that I take 100mg of serequel at night. I was on Lamictal but it caused a strong caffinated feeling. I was on the toilet all morning and lost around 40 pounds. My body is so sensitive to many medications. I think this is why doctors just fail me. They don't know what to do.  :'(

Link to comment
Share on other sites

Freshy, I have a seizure disorder and take several seizure medications. You will have to taper them if you take them every day for any length of time.

 

My personal feeling, especially since you are sensitive to meds, is THE LESS THE BETTER. So I would taper slower before I added additional meds.

Link to comment
Share on other sites

I have a seizure disorder but  I have been tapering off topamax since sept. The doctor that "helped" me tapered me way too fast. So if you taper seizure meds do it slowly.

 

Good luck.

 

 

Link to comment
Share on other sites

ocean34,

Thank you for the advice and sharing your experience. I KNEW this would be the case.

Now I'm just getting angry that I keep trusting the "MD" behind a name.  >:(

 

Link to comment
Share on other sites

This might be crossing professional advice to experience from my "buddies" but It doesn't hurt to ask.

I have been on Nurontin 100mg for 8 days. I hate it. Is this too long of a time period to just stop the med? Or do I taper after only 8 days?

Link to comment
Share on other sites

Than your stuck tapering another med. I’m in that boat right now I’m trying to get off Trileptal quicker than I normally would because I’m pregnant now. At least I’m 100 med free once I’m off this one. I’m on a low dose!
Link to comment
Share on other sites

This might be crossing professional advice to experience from my "buddies" but It doesn't hurt to ask.

I have been on Nurontin 100mg for 8 days. I hate it. Is this too long of a time period to just stop the med? Or do I taper after only 8 days?

This might cross boundries too.. But were it me, I would do a firm quick taper, as in just days.. (split the capsual in half to 50mg -ie 3days.. then jump...??) -up to you though...

 

And yes, as mentioned, I would slow my taper over adding meds...

 

All the best...

 

 

Link to comment
Share on other sites

This might be crossing professional advice to experience from my "buddies" but It doesn't hurt to ask.

I have been on Nurontin 100mg for 8 days. I hate it. Is this too long of a time period to just stop the med? Or do I taper after only 8 days?

This might cross boundries too.. But were it me, I would do a firm quick taper, as in just days.. (split the capsual in half to 50mg -ie 3days.. then jump...??) -up to you though...

 

And yes, as mentioned, I would slow my taper over adding meds...

 

All the best...

 

Thank you for your suggestion. I asked my Dr for tablets so I can cut. What a mess...

Link to comment
Share on other sites

100mg gabapentin for a week? Just stop it. If you want to make yourself feel better from a psychological standpoint pour out half the powder for 3 days then stop it.
Link to comment
Share on other sites

100mg gabapentin for a week? Just stop it. If you want to make yourself feel better from a psychological standpoint pour out half the powder for 3 days then stop it.

 

3 days on gabapentin was all I could handle. 

Link to comment
Share on other sites

I was Rxd Depakote for withdrawal seizures.  I felt I had no choice but to remain on it for awhile due to seizures.  Got off it asap.  Tasted like true poison in my throat 24/7 whole time I was on it.
Link to comment
Share on other sites

100mg gabapentin for a week? Just stop it. If you want to make yourself feel better from a psychological standpoint pour out half the powder for 3 days then stop it.

Yep. Done and done. I just stopped it. If I start to feel bad I'll go back up on klonopin and taper slower than my doctor said to.

Thank you for your reply

Link to comment
Share on other sites

I was Rxd Depakote for withdrawal seizures.  I felt I had no choice but to remain on it for awhile due to seizures.  Got off it asap.  Tasted like true poison in my throat 24/7 whole time I was on it.

I feel safe enough. I'm still on A HUGE dose of klonopin. I could move my 5pm klonopin to 1...just move 4mg around to get me through any bad moments.

Fingers crossed

Thank you for being here.

Link to comment
Share on other sites

I was Rxd Depakote for withdrawal seizures.  I felt I had no choice but to remain on it for awhile due to seizures.  Got off it asap.  Tasted like true poison in my throat 24/7 whole time I was on it.

I feel safe enough. I'm still on A HUGE dose of klonopin. I could move my 5pm klonopin to 1...just move 4mg around to get me through any bad moments.

Fingers crossed

Thank you for being here.

 

No big deal.  :)  And please know, I've no idea what *poison* tastes likes.  Just best way for me to attempt to describe it.  Sounds funny, I know, as taste is in the tongue, but I truly "tasted* it throughout my esophagus.  My best wishes to you in all of this. 

Link to comment
Share on other sites

×
×
  • Create New...